Cycle 1 – Day1 – ‘The first steps’

So here we are again, it’s like I’ve never been away.

At dead on 8 am this morning I took my first dose of Capecitabine (5 x 500mg). Always the same routine – porridge, cup of tea then tablets. For an added twist of excitement I also take some additional medication of Omeprazole (gastric reflux) and Loperamide (Anti Diarrhoeal).

Knowing what to expect, as soon as the last tablet was swallowed I made best speed upstairs to wash, shave and get dressed to await the impeding ‘hit’.

Thankfully, and not unexpectedly the ‘hit’ did not happen. After all this was the first cycle, I should have remembered that the first lot of 5 is generally a ‘free pass’.

The test today was always going to be ‘Little Simon’ , the memory from last time (with intact and functioning bottom) of orange liquid diarrhoea is still firmly imprinted on my brain.

Thankfully the Loperamide did the trick today and , feeling brave (or was it reckless) we decided to venture out in the car, complete with all the usual accompaniments that is the norm for me now: spare stoma bag, wipes, stoma talk, poo bag, energy drinks.

The requirement to drink lots of water throughout the day is challenging, and as you will know water is ‘Verboten’ for me. Instead my trusty ‘Lucozade sport’ has not been far from my side all day.i will make up the 2 litres some how

Before long it’s time for me to think about dinner and taking the second batch of tablets. I am required to take them not less than 10 hours from the previous batch so dinner at 6 or 7 is the order of the day.

The second batch of chemo went down well, without any of my usual urging and gagging that ordinarily follows me taking any form of tablet.

This time I was not to be relieved of receiving the ‘hit’….

40 minutes from consumption I am laid out on the settee. The temporary side effects are, well, ‘weird’:

  • Mild headache
  • Blocked nose
  • Flushed head and neck
  • Rapid onset malaise
  • Abdominal pain

I say temporary as they are just that, generally these side effects disappear as quickly as they arrive, and within an hour my monosyllabic grunts are replaced by my normal bubbly conversation.

Of course, these mere pretenders are just a foretaste of the enduring side effects that are yet to come, yes indeed, this is playing at it currently folks.

We will tick these off like side effect bingo over the coming months, introducing a new ailment for your delectation as we get deeper and deeper into the treatment.

Just to give you a brief ‘trailer’ of what’s coming take a peak at side effect No. 1 – Palmer Planter syndrome

This bad boy causes the fingers and toes to go red and shed their skin whilst giving the effect of being permanently ‘par boiled’

Ooooh, I tell you, I can’t wait! ☺

Previous

Tomorrow is looming

Next

Silence isn’t always golden

2 Comments

  1. Steve Boot

    We have been thinking about you all day and sending positive vibes. We hope so much that all the side effects which you must endure remain temporary and short! Your fingers look like Ali has been making you do too much washing up. Get some marigolds (I now have a vision of you in the Queen video “I want to break free”)

    • Simon

      Funny old thing….she has been making me do the washing up. Not wearing the pinny in a Freddie Mercury styley yet!

Leave a Reply to Simon Cancel reply

Powered by WordPress - Theme by Anders Norén & tweaked by Gupchoice